Pain Concern
22,874 members7,735 posts

nerve end pain

I had a stroke in 2012 and lost feeling down my right hand side, among other things, anyway, I am left with chronic pain down the whole of my left hand side,my skin feels it is next to sand paper when I have clothes on. I take Lyrica and also amitriptyline as well as citalopram to help me deal with it. The only thing is I have put on loads of weight and know that Lyrica is the main reason. I have had pneumonia which I am constantly monitoring and also heart trouble. This has all come about because of my stroke. I can put up with everything (just about) but the weight is my problem. Anyone any answers as to whether I can change from Lyrica as my maid source of pain relief

2 Replies
oldestnewest

When a magic cure for pain is found jilly-124 a side effect will be weight loss!!

End of all problems.

Sadly the usual eat less exercise more can't apply here. Best to ask your GP or pain consultant if he can offer any alternative to pregabalin. I would say if it works on your pain then stick with it

Sorry I have no advice to help but sure others will

x

1 like
Reply

Hi jilly 124 yes the weight gain is a big problem and especially if you have other health issues, I struggled with amitriptyline, waking myself up shouting, and bad night time headaches, I've been on pregabilin 2×300mg tablets for nearly 3 years, I suffer with peripheral neuropathy and I take a mirtrazapine at night time, along with lidocaine patches which stay on for 12 hours, and the symptoms that PN have are beyond our control, never heard of your sensation but nerve damage has many ways in fooling the body that there's something going seriously wrong, but I've not really come across anything that can quell the pain and sensitivity, and to be honest I'm feared to come of my medication as the pains are still bad enough after 5+years, are you on strong enough pain relief, but this obviously can cause constipation, it's a vicious circle, and trying to balance things is nigh on impossible, I'm sorry if my answers seem like questions but you'll probably be aware that I cannot shed to much light on this subject but I extend my heartfelt sympathy to you,and of course hopefully some more people give you any fresh ideas on how to keep on top of your conditions, thank you

1 like
Reply

You may also like...